Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

October 15, 2021Franklin County, Hamilton County, Illinois

NWS Paducah, KY issued this special weather statement at Oct 15, 2021, 5:47 PM CDT for Franklin County, Hamilton County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2021, 5:47 PM CDT (22:47 UTC)
Expired
Oct 15, 2021, 6:15 PM CDT
In force
28 min
Issued by
NWS Paducah, KY
Hail
0.75 in
Wind
30

Counties Franklin County, IL, Hamilton County, IL

The radar

The Evansville,IN radar (KVWX), 80 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

002 
WWUS83 KPAH 152247
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Fri Oct 15 2021
 
ILZ075-081-082-152315-
Franklin IL-Hamilton IL-Jefferson IL-
547 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southeastern
Jefferson, northeastern Franklin and Hamilton Counties through 615 PM
CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benton, moving east at 50 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Mcleansboro around 605 PM CDT.

This includes Interstate 57 in Illinois between Mile Markers 72 and
83.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3796 8837 3797 8893 3816 8894 3821 8837
TIME...MOT...LOC 2246Z 267DEG 44KT 3808 8885 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

$$

DRS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:28 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Oct 15, 3:28 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
328 PM CDT Fri Oct 15 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 328 PM CDT Fri Oct 15 2021

Scattered thunderstorms are expected to continue to develop and
stream eastward across west Kentucky into the early evening.
Effective shear of 40-50kts along with 500-1000J/kg of MLCAPE are
apparently sufficient to support a few mini-supercells with a
damaging wind and tornado threat.

The HRRR continues to develop convection from central Arkansas
northeastward into the Purchase Area around 00Z right as the real
cold front arrives there. The 12Z HREF hit that area with its best
updraft helicities, which would support more rotating storms with
a damaging wind and tornado threat. The bottom line is that we
will not likely not be able to cancel any portion of the watch
before its expiration at 8 PM.

While all of this is going on, forcing with the approaching upper
trough will result in widespread showers and possibly a few
rumbles of thunder over most of the region into the evening hours.
The precipitation is expected to move out of the area by around
06Z and skies over the entire should be clear by 12Z Saturday.

The other story is the gusty northwest winds expected this
evening behind the cold front. The stronger gradient should begin
to impact the northwest portions of the area around 23Z and the
spread eastward over the next few hours. There will be a 3 to 4
hour period of 20-30kts gusts with sustained winds 15-20kts. It
will not be a pleasant evening for outdoor activities, especially
in the east.

Surface high pressure will settle to our southwest late Saturday
and the pressure gradient will be weak enough that much of the
area will see calm winds Saturday night. With dewpoints expected
to be in the upper 30s areawide, some patchy frost cannot be ruled
out, especially in the sheltered valleys in southeast Missouri.
Our forecast lows may not be cool enough.

Saturday's highs will be in the middle to upper 60s or several
degrees below normal despite full sunshine. The airmass will
modify a bit Sunday and that will lead to a slight warming trend
in both highs and lows.

.LONG TERM...(Monday through Friday)
Issued at 328 PM CDT Fri Oct 15 2021

By Mon, the PAH forecast area will be under ridging aloft and high
surface pressure, providing mostly clear and dry conditions. The
surface high will continue to move slowly eastward with time as the
ridge is slowly replaced by cyclonic flow to the southeast of a
Midwest cyclone. The medium range models continued to indicate
limited moisture return by Wed ahead of a cold front due to
southwesterly to west-southwesterly low level winds. However, there
should be enough moisture/lift for some scattered to isolated
development of shower activity mainly Wed night with the slightest
chance of a lightning strike. The National Blend of Models kept
chance PoPs mainly in the eastern half of the region for Thu
afternoon as the cold front continues to move through west-to-east.
Thu night and Fri look dry and a bit cooler.

For most of the extended forecast period, expect somewhat above
average temps for this time of year, with highs in the 70s except
upper 60s Fri (Day 7). Lows will be in the 40s and 50s.

&&

.AVIATION...
Issued at 1254 PM CDT Fri Oct 15 2021

Scattered showers and isolated thunderstorms are expected to
increase in coverage over the region through the afternoon. TSRA
will likely be limited to the KPAH TAF near the cold front around
00Z. A brief period of IFR or MVFR ceilings are expected just
behind the front, with rapid clearing expected late evening into
the overnight hours. Northwest winds will increase significantly
behind the front with sustained winds 15-20kts and gusts 20-30kts.
Winds will diminish a bit overnight and then pick back up with
mixing Saturday morning. Gusts Saturday will be up to around
20kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...DRS
LONG TERM...DB
AVIATION...DRS
Hazardous weather outlook, Oct 15, 3:10 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
310 PM CDT Fri Oct 15 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
310 PM CDT Fri Oct 15 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms will primarily impact the Missouri
Bootheel and west Kentucky this afternoon into the early evening.
A few severe storms with a damaging wind threat will be possible
mainly from the Bootheel through the Purchase Area. An isolated
tornado cannot be ruled out in that area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for late this afternoon and early
evening over the Missouri Bootheel and the Purchase Area of west
Kentucky.

DRS

In the hours before

Special weather statement, Oct 15, 4:31 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
431 PM CDT Fri Oct 15 2021

KYZ021-022-152200-
Muhlenberg KY-Todd KY-
431 PM CDT Fri Oct 15 2021

...Strong thunderstorms will impact portions of southeastern
Muhlenberg and northern Todd Counties through 500 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Weir to 7 miles northwest of Elkton.
Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Dunmor around 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.

&&

LAT...LON 3711 8691 3709 8690 3708 8692 3708 8694
      3707 8695 3707 8698 3706 8705 3687 8706
      3684 8727 3706 8725 3712 8690 3711 8689
TIME...MOT...LOC 2131Z 256DEG 35KT 3706 8726 3686 8728

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

SMITH
Local storm report, Oct 15, 4:34 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
434 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     4 W HOPKINSVILLE        36.86N 87.56W
10/15/2021                   CHRISTIAN          KY   LAW ENFORCEMENT

            TREES DOWN AT HIGHWAY 272 AND PETSCH LANE.

&&

DRS
Local storm report, Oct 15, 4:37 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     5 NW HOPKINSVILLE       36.91N 87.56W
10/15/2021                   CHRISTIAN          KY   LAW ENFORCEMENT

            TREES DOWN AT THE 5 MILE MARKER OF PRINCETON
            RD.

&&

DRS
Local storm report, Oct 15, 4:43 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
443 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     HOPKINSVILLE            36.86N 87.50W
10/15/2021                   CHRISTIAN          KY   BROADCAST MEDIA

            TREES DOWN AROUND THE 2500 BLOCK OF COX MILL
            ROAD.

&&

DRS
Local storm report, Oct 15, 5:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT FRI OCT 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     1 WNW CADIZ             36.87N 87.83W
10/15/2021                   TRIGG              KY   UTILITY COMPANY

            A TREE FELL ON A POWER LINE AND BROUGHT DOWN
            3 POLES ALONG MARTINDALE DRIVE. REPORT FROM
            PRECC.

&&

DRS
Special weather statement, Oct 15, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
547 PM CDT Fri Oct 15 2021

ILZ075-081-082-152315-
Franklin IL-Hamilton IL-Jefferson IL-
547 PM CDT Fri Oct 15 2021

...A strong thunderstorm will impact portions of southeastern
Jefferson, northeastern Franklin and Hamilton Counties through 615 PM
CDT...

At 546 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benton, moving east at 50 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Mcleansboro around 605 PM CDT.

This includes Interstate 57 in Illinois between Mile Markers 72 and
83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3796 8837 3797 8893 3816 8894 3821 8837
TIME...MOT...LOC 2246Z 267DEG 44KT 3808 8885

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 1:44 PM CDTSpecial Weather StatementPAHFulton46 min
Oct 15, 2:06 PM CDTSpecial Weather StatementPAHGraves24 min
Oct 15, 2:28 PM CDTSevere Thunderstorm WarningPAHGraves17 min
Oct 15, 2:33 PM CDTTornado WarningPAHGraves12 min
Oct 15, 2:49 PM CDTSevere Thunderstorm WarningPAHMarshall31 min
Oct 15, 2:56 PM CDTSpecial Weather StatementPAHCalloway49 min
Oct 15, 3:09 PM CDTSpecial Weather StatementPAHTrigg36 min
Oct 15, 3:38 PM CDTSpecial Weather StatementPAHChristian52 min
Oct 15, 3:47 PM CDTSevere Thunderstorm WarningPAHChristian, Trigg43 min
Oct 15, 4:31 PM CDTSpecial Weather StatementPAHTodd29 min
Oct 15, 5:55 PM CDTSpecial Weather StatementPAHBallard65 min
Oct 15, 6:07 PM CDTSevere Thunderstorm WarningPAHBallard, McCracken18 min
Oct 15, 6:47 PM CDTSpecial Weather StatementPAHWabash43 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.